4 doctors weighed in:

My two month old had her shots today and is now running fever. What causes this to happen? At what point should I be concerned?

4 doctors weighed in
Dr. Bryan Levey
Pediatrics
3 doctors agree

In brief: Mild reaction

The immune system is working, that's why she got a fever. Be concerned if the fever is over 105, if she cries continuously for more than 3 hours, or convulsions without fever within 3 days of the vaccine.
A low grade fever should be treated with tylenol (acetaminophen). Soreness of the injection site should be treated with tylenol (acetaminophen) too.

In brief: Mild reaction

The immune system is working, that's why she got a fever. Be concerned if the fever is over 105, if she cries continuously for more than 3 hours, or convulsions without fever within 3 days of the vaccine.
A low grade fever should be treated with tylenol (acetaminophen). Soreness of the injection site should be treated with tylenol (acetaminophen) too.
Dr. Bryan Levey
Dr. Bryan Levey
Thank
Dr. Mark Diamond
Pediatrics
2 doctors agree

In brief: See Dr Levey's

And remember that a mild fever does not suggest that the next immunization should be withheld !

In brief: See Dr Levey's

And remember that a mild fever does not suggest that the next immunization should be withheld !
Dr. Mark Diamond
Dr. Mark Diamond
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors